Texas, 2006Flash Flood in Texas, September 2, 2006
September 2, 2006 · NWS LUB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 1, 9:34 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 1, 9:34 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1034 PM CDT FRI SEP 1 2006
.UPDATE...
NEXT THUNDERSTORM OUTFLOW BOUNDARY APPROACHING THROUGH THE SOUTHERN
TEXAS PANHANDLE WILL BE INTO OUR NORTHERN ZONES WITH INCREASING
THUNDERSTORMS BEFORE MIDNIGHT. STILL DIFFICULT TO DETERMINE
PRECISE LOCATION OF FRONT BUT SUSPECT IT MAY YET TRAIL THIS
OUTFLOW BASED ON LINGERING EASTERLY SURFACE WIND COMPONENT OVER
NORTHERN PANHANDLE. LATEST SHORT TERM GUIDANCE INDICATES FRONT
PASSING THROUGH NORTHERN ZONES BY 09Z AND PROBABLY SOUTHERN ZONES
BY 15Z. OVER THE ROLLING PLAINS...LOW LEVEL WARM ADVECTION AND
CONVERGENCE APPARENTLY LEADING TO SCATTERED OR GREATER SHOWERS AND
THUNDERSTORMS. PLUME OF MOISTURE FROM NORTHERN MEXICO IS BENDING
STRONGLY UP OVER THE SOUTHERN HIGH PLAINS TONIGHT WITH A LARGE
DIFLUENT REGION SANDWICHED BETWEEN BULGE OVER TOP OF RIDGE/
SUBTROPICAL JET AND A BRANCH OF THE POLAR JET GUIDING A STRONG MID
LATITUDE STORM SOUTHEAST THROUGH SOUTH DAKOTA. NET RESULT IS WE
APPEAR TO HAVE ADEQUATE INGREDIENTS FOR WIDESPREAD THUNDERSTORMS
LATER TONIGHT AND TOMORROW. T-STORMS ALONG FRONT MAY PROVIDE A
MARGINAL HIGH WIND THREAT...WHILE HIGH MOISTURE VALUES ALSO
SUGGEST MINOR FLOODING AND PONDING WILL BE AN ISSUE AS WELL.
USED LATEST WRF/NAM RUN FOR MOST DETAILS IN THIS EVENINGS UPDATE
FOR HIGHER RAIN CHANCES LATER TONIGHT ACROSS THE NORTH...AND OVER
THE ENTIRE AREA SATURDAY...TAPERING OFF A BIT LATE IN THE DAY UP
NORTH. COOLED HIGHS SATURDAY 1-2 CATEGORIES AND INCREASED WIND
SPEED SEVERAL MPH. MOST OF SATURDAY APPEARING WET AND RAW. PLUME
OF MOISTURE MAY YET BE AROUND THROUGH SUNDAY AT LEAST ACROSS
SOUTHERN ZONES AND BEARS FURTHER CONSIDERATION. A FRESH HAZARDOUS
WEATHER OUTLOOK IS ALSO ON THE WAY. MCQUEEN
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/99
Hazardous weather outlook, Sep 1, 9:40 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1040 PM CDT FRI SEP 1 2006
TXZ021>044-030345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1040 PM CDT FRI SEP 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TONIGHT
NUMEROUS THUNDERSTORMS DEVELOPING OVER THE REGION LATER TONIGHT
MAY PRODUCE A FEW SEVERE WIND GUSTS. THUNDERSTORMS MAY ALSO LEAD
TO LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDESPREAD THUNDERSTORMS SATURDAY MAY CAUSE LOCAL FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Hockley
- When
- September 2, 1:30 AM CST to 1:00 PM CST
- Where
- Hockley County, 4 mi S of Levelland
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Widespread rains affected much of the South Plains region of west Texas during the Labor Day weekend, when elevated moisture streamed northeastward from the remnants of Hurricane "John" in the Eastern Pacific. A cold front also pushed south across the region, and provided for prolonged rains in a moist upglide regime. Storm total rainfall amounts through the weekend over Hockley County ranged from 6.75 inches at Anton, 8.00 inches at Whitharral, and 3.80 inches at Ropesville. Although most of the rainfall was light to moderate, runoff was aggravated by a swath of locally heavy rainfall that resulted in flash flooding over portions of central and northern Hockley County early on the 2nd. The Levelland & Hockley County News-Press reported that the Texas Department of Transportation closed numerous roadways across the northern half of the county during the early morning hours of the 2nd. Barricades were erected along stretches of U.S. Highway 385 south of Levelland due to flowing flood waters. In addition, portions of Texas Highway 114, and Farm to Market Roads 2130, 168, and 1490 were inundated by flood waters. Reports indicated that no motorists were threatened by the flooding, but several secondary roadways were washed out by flowing water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 2, 20061 death · 1 event
- Flood in Pennsylvania, September 2, 20061 death · 1 event
- Heavy Rain in Florida, September 2, 2006$100,000 · 1 event
- Flash Flood and Damaging Wind in California, September 2, 2006$55,000 · 50 kt wind · 2 events
- Flash Flood in Arizona, September 2, 2006$15,000 · 1 event
- Heavy Rain in New York, September 2, 20066 events
- Heavy Rain in Kansas, September 2, 20065 events
- Heavy Rain in New Jersey, September 2, 20064 events
- Funnel Clouds in Minnesota, September 2, 20064 events
- Tornadoes in Iowa, September 2, 2006$3,000 · F0 · 3 events
- Flash Flood and Hail in Arizona, September 2, 200660 kt wind · 3 events
- Heavy Rain in Pennsylvania, September 2, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532056.